Six months ago my new GP put me on the anticoagulant Rivaroxaban?

Six months ago my new GP put me on the anticoagulant Rivaroxaban. From the outset I had blood in my urine. She sent me for urological tests and kidney stones were found which have now been operated on.
It took three operations and before the third operation I had to have a blood transfusion.
During the 8 days I was in hospital I was not allowed to take Rivaroxaban and the blood in urine stopped.
Going back on them after discharge and I am back to blood in urine. I am still on these tablets and back to losing blood every time I urinate. How can this be right I feel I will soon need another transfusion.
My GP has an interest in heart problems and ordered the following tests for me (not that I had visited or requested any tests) The results were as follows:

Clinical cardiovascular examination normal

Resting ECG sinus rhythm

24 hour tape sinus rhythm

Echocardiogram normal sized LV and good LV systolic function and no significant valvular abnormalities.

They say I have paroxysmal AF which apparently is worse than persistent AF. I have very, very few episodes. The ones I have only last less than a minute. Do I actually have AF?

From 2016 to date I have been under tremendous stress, illness and death of father and separation from husband, moving house, selling properties etc. but before my GP putting me on these tablets my health was very good, despite all the stress.
I am in no way over weight, size 10 and always eat a healthy diet. I do smoke when under stress but have given up several times, only to resume with stress – 5 to 10 max per day.
Should I keep taking these tablets. I can’t really – unless I want another blood transfusion soon!

Age: 66
Female
Medications: Rivaroxaban 20mg and Citalopram 10mg and Atorvastatin 20mg
General Information: Diagnosed with AF in 2008. Awful stress had to sell our home. Put on tablets (don’t remember the name) taken off after a year. No treatment until this year ā€“ see above.

advertisement:

1
Doctor Answers And General Comments : (both members and visitors can post)

avatar
1 Comment threads
0 Thread replies
0 Followers
 
Most reacted comment
Hottest comment thread
1 Comment authors
Dr. J. Ernesto Recent comment authors
  Subscribe  
Notify of
Dr. Javez Ernesto
Member
Dr. Javez Ernesto

There probably was a sign you suffer from paroxysmal AF either detected during your HOLTER or perhaps another test that was conducted. Actual results would have to be examined. Rivaroxaban and Atorvastatin are necessary medications to control cholesterol and prevent possible blood clots and stroke. So yes you need them. But you may also require antiarrhythmic medication to help prevent further episodes of AF. Speak to your doctor these side effects and if you require any other medications.